MMM melatonin

I ahve been prescribed melatonin but OH my it tastes so disgusting and I still haven't got rid of the tatse almost 24 hours later. It also gave me a migraine and made me feel really weird. Anyone else have any probkems with it. It is the only thing I have been given to help with sleeplessness. Tried temazapam and had the opposite effect on me! Not sure I can take any more of these after that.

5 Replies

oldestnewest
  • Oh dear! It seems a bit pointless to take medicine that makes you feel worse.

    I don't know anyone who has been treated with this, but I think you should speak to your Doc about discontinuing it if it disagrees with you.

    I had insomnia for years, but I stopped worrying about it. I go to bed at a regular hour armed with a milky drink and a pile of good books, and eventually I get sleepy and drop off. The worse thing to do if you can't sleep is to lie there fretting. It's best to get up and make a drink and stretch out with a few magazines or books - anything light and pleasant.

    I hope you feel better soon.

    Love Moffy x

  • Hello there, please speak to your GP about this. Any medication that causes unpleasant side effects that concern you needs checking out. It may be a case of persevering so that the meds can kick in to full effect and then the side effects lessen. This can happen. However, you shouldn't get a migraine from taking your meds, this probably means they are unsuitable for you.

    Please let us know how you get on, we are always here for you and happy to help in any way we can.

    Take care my dear.

    (((hyug))) xxx

    Libs

  • Hi honey sorry to hear you can't sleep it really is the pits. I take amatryptalin and i wouldn't live without it. To start you do or i did have a hangover in the mornings but if you stick with it your body gets used to it quite quickly and it helps with my pain as well. If i run out my pain is so bad and i'll be lucky to get a full hours sleep and have been known to be awake for about 30 hours, so it is my lifeline.

    Like Liberty said go to your doctor and ask for something else but it also depends on whatever other meds you are on.

    Take care and i hope you get to the land of nod soon xxx

  • GP won't put me on amitrip as it casues qweight gain adn I stacked it on after hyseterctomy last year andnon HRT. Off that now but it isn't budging. I ahev decided that the linegring terrible taste and hangover feeling is more than Ic an take and function so won't be taking any more. I have to go back to him anyway as He thinks I now have thyroid problerms to go along with Fibro and iron deficiency anemia

  • Melatonin only works if you gave trouble staying asleep anyway. When I was on high dose steroids I could get of to sleep but could only stay asleep for two hours but when my melatonin dose was built up I was getting a good four hours. It's basically the hormone that helps you stay asleep so won't actually help you get off to sleep. I was on it three years ago and then it want even licenced in this country as they were still researching it that'swhy there's a lot of misconceptions in the medical field that it gets you off to sleep. I had the capsules so they didn't have any taste luckily and I had no side effects. I was on out for about eighteen months XXX

You may also like...